Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 6, 2010, 10:44 AM MDT for 4 counties in Wyoming. It was in force for 11 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2010, 10:44 AM MDT (16:44 UTC)
- Expired
- Apr 6, 2010, 9:35 PM MDT
- In force
- 11 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 110 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 6:12 PM MDT | SNOW 5 | Hudson, WY | |
| Apr 6, 6:12 PM MDT | HEAVY SNOW 12 | Lander 10 S, WY | RED CANYON |
| Apr 6, 6:13 PM MDT | SNOW 4 | Riverton 9nw, WY | |
| Apr 6, 6:14 PM MDT | HEAVY SNOW 11 | Riverton 21ese, WY | |
| Apr 6, 6:19 PM MDT | HEAVY SNOW 8 | Afton 15 S, WY | SALT RIVER SUMMIT SNOTEL |
| Apr 6, 6:22 PM MDT | HEAVY SNOW 8 | Pinedale 12 Nne, WY | ELKHART PARK G.S. SNOTEL |
| Apr 6, 6:22 PM MDT | HEAVY SNOW 13 | Bondurant 14 E, WY | LOOMIS PARK SNOTEL |
| Apr 6, 6:23 PM MDT | HEAVY SNOW 6 | Cora 12 N, WY | NEW FORK LAKE SNOTEL |
| Apr 6, 6:28 PM MDT | HEAVY SNOW 22 | Atlantic City 7 Nw, WY | SOUTH PASS SNOTEL |
| Apr 6, 6:30 PM MDT | HEAVY SNOW 20 | Lander 18 W, WY | HOBBS PARK SNOTEL |
| Apr 6, 6:52 PM MDT | SNOW 3 | Sweetwater Station 2e, WY | |
| Apr 6, 6:54 PM MDT | SNOW 3 | Green River, WY | |
| Apr 6, 7:58 PM MDT | HEAVY SNOW 7.6 | Lander 1 S, WY | LANDER AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669 WWUS75 KRIW 061644 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1044 AM MDT TUE APR 6 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... .A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH HIGH WINDS ALOFT WILL PRODUCE WEST TO NORTHWEST WIND OF 35 TO 45 MPH WITH LOCAL GUSTS TO 70 MPH ACROSS LINCOLN AND SUBLETTE COUNTIES THIS AFTERNOON AND EVENING. AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT DRIFTING SNOW. WYZ025>027-070600- /O.NEW.KRIW.HW.W.0003.100406T1644Z-100407T0600Z/ UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON...KEMMERER...COKEVILLE 1044 AM MDT TUE APR 6 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...HIGH WINDS WILL BE A THREAT OVER LINCOLN AND SUBLETTE COUNTIES TODAY AND THIS EVENING. * WIND...WEST TO NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED TODAY AND THIS EVENING. * IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT DRIFTING SNOW. STRONG CROSS WINDS ALONG HIGHWAYS 30...189...191 AND 28 AND ALL OTHER ROADS IN LINCOLN AND SUBLETTE COUNTIES WILL MAKE HAULING TRAILERS EXTREMELY HAZARDOUS TODAY AND THIS EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ C.BAKER
4 follow-up statements
761 WWUS75 KRIW 061652 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1052 AM MDT TUE APR 6 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... .A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH HIGH WINDS ALOFT WILL PRODUCE WEST TO NORTHWEST WIND OF 35 TO 45 MPH WITH LOCAL GUSTS TO 70 MPH ACROSS LINCOLN AND SUBLETTE COUNTIES THIS AFTERNOON AND EVENING. AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT DRIFTING SNOW. WYZ025>027-070600- /O.CON.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/ UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON...KEMMERER...COKEVILLE 1052 AM MDT TUE APR 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...HIGH WINDS WILL BE A THREAT OVER LINCOLN AND SUBLETTE COUNTIES TODAY AND THIS EVENING. * WIND...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED TODAY AND THIS EVENING. * IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT DRIFTING SNOW. STRONG CROSS WINDS ALONG HIGHWAYS 30...189... 191 AND 28 AND ALL OTHER ROADS IN LINCOLN AND SUBLETTE COUNTIES WILL MAKE HAULING TRAILERS EXTREMELY HAZARDOUS TODAY AND THIS EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
874 WWUS75 KRIW 062044 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 244 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... .A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH HIGH WINDS ALOFT WILL PRODUCE WEST TO NORTHWEST WIND OF 35 TO 45 MPH WITH LOCAL GUSTS TO 70 MPH ACROSS LINCOLN...SWEETWATER AND SUBLETTE COUNTIES THIS AFTERNOON AND EVENING. AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT DRIFTING SNOW. WYZ028>030-070600- /O.EXA.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 244 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...HIGH WINDS WILL BE A THREAT OVER SWEETWATER COUNTY THE REST OF THIS AFTERNOON AND THIS EVENING. SNOWFALL WILL ALSO CONTINUE TONIGHT WITH ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES...BUT THE MAIN THREAT WILL BE HIGH WINDS. * WIND...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED THROUGH THIS EVENING. * IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT DRIFTING SNOW. STRONG CROSS WINDS ALONG INTERSTATE 80...AND HIGHWAYS 28...191...530...372 AND 430...AND ALL OTHER ROADS IN SWEETWATER COUNTY WILL MAKE HAULING TRAILERS EXTREMELY HAZARDOUS THROUGH THIS EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ024-070600- /O.EXA.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/ SALT RIVER AND WYOMING RANGES- 244 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...HIGH WINDS WILL BE A THREAT OVER THE MOUNTAINS OF LINCOLN COUNTY THIS AFTERNOON AND THIS EVENING. * WIND...WEST TO NORTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75MPH ARE EXPECTED THROUGH THIS EVENING OVER THE HIGHER ELEVATIONS OF THE WYOMING AND SALT RIVER RANGES. * IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ025>027-070600- /O.CON.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/ UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON...KEMMERER...COKEVILLE 244 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...HIGH WINDS WILL BE A THREAT OVER LINCOLN AND SUBLETTE COUNTIES TODAY AND THIS EVENING. 35 TO 45 MPH WINDS HAVE BEEN REPORTED IN THE PINEDALE AREA THIS AFTERNOON. * WIND...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED TODAY AND THIS EVENING. * IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT DRIFTING SNOW. STRONG CROSS WINDS ALONG HIGHWAYS 30...189... 191 AND 28 AND ALL OTHER ROADS IN LINCOLN AND SUBLETTE COUNTIES WILL MAKE HAULING TRAILERS EXTREMELY HAZARDOUS TODAY AND THIS EVENING. LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ C.BAKER
350 WWUS75 KRIW 070124 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 724 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT TONIGHT... .A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH HIGH WINDS ALOFT WILL PRODUCE WEST TO NORTHWEST WIND OF 35 TO 45 MPH WITH LOCAL GUSTS TO 70 MPH ACROSS SWEETWATER COUNTY THROUGH ABOUT MIDNIGHT. THIS STRONG WIND COMBINED WITH NEW SNOWFALL...WILL RESULT IN LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT DRIFTING SNOW. WYZ024>027-070230- /O.CAN.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/ SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON...KEMMERER...COKEVILLE 724 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. ALTHOUGH WINDS WILL REMAIN STRONG THIS EVENING...THEY ARE NOT EXPECTED TO REACH HIGH WIND WARNING CRITERIA OF SUSTAINED SPEEDS OF 40 MPH OR GREATER IN THE LOWER ELEVATIONS...OR 50 MPH OR GREATER IN THE MOUNTAINS. STRONG NORTHWEST TO WEST WINDS BETWEEN 20 AND 35 MPH ARE EXPECTED ACROSS THE REGION THIS EVENING. $$ WYZ028>030-070600- /O.CON.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 724 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...VERY STRONG WINDS WILL OCCUR OVER MUCH OF SWEETWATER COUNTY THROUGH ABOUT MIDNIGHT...BEFORE WEAKENING. SNOWFALL WILL ALSO CONTINUE TONIGHT WITH ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES OVER EASTERN SWEETWATER COUNTY...BUT THE MAIN THREAT WILL BE HIGH WINDS AND THE BLOWING SNOW IT WILL CREATE. * WIND...WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED THROUGH THIS EVENING. * IMPACTS...AREAS WITH FRESH SNOWFALL CAN EXPECT LOCAL GROUND BLIZZARD CONDITIONS WITH WHITE OUT CONDITIONS AND SIGNIFICANT DRIFTING SNOW. STRONG CROSS WINDS ALONG INTERSTATE 80...AND HIGHWAYS 28...191...530...372 AND 430...AND ALL OTHER ROADS IN SWEETWATER COUNTY WILL MAKE DRIVING DIFFICULT. LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
442 WWUS75 KRIW 070335 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 935 PM MDT TUE APR 6 2010 WYZ028>030-070445- /O.CAN.KRIW.HW.W.0003.000000T0000Z-100407T0600Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 935 PM MDT TUE APR 6 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE VERY STRONG WINDS EARLIER THIS AFTERNOON AND EVENING HAVE WEAKENED. WINDS FOR THE REMAINDER OF TONIGHT ARE EXPECTED TO BE FROM THE WEST TO NORTHWEST BETWEEN 15 AND 30 MPH. THIS WILL STILL CREATE SOME BLOWING AND DRIFTING OF SNOW...AND MANY HIGHWAYS WILL STILL REMAIN SLICK AND HAZARDOUS TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 6, 6:05 AM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 6, 6:05 AM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RIVERTON WY 605 AM MDT TUE APR 6 2010 .UPDATE...EXTENDED THE WINTER STORM WARNING IN THE SOUTHWEST ZONES UNTIL 10 AM AFTER REPORTS OF LIMITED VSBY AND POOR ROAD CONDITIONS ALONG WITH AREAS OF SNOW STILL OCCURRING. WIND SPEEDS OF 20 TO 30 MPH ARE COMMON AT THIS TIME. REST OF FORECAST SEEMS GOOD SO FAR. .SHORT TERM...TODAY THROUGH THURSDAY NIGHT POTENT...NEGATIVELY TILTED TROUGH CENTERED OVER NORTHEASTERN UT AT 06Z IS PROJECTED BY THE NAM AND GFS TO TRACK TO THE EAST AND CLOSE OFF OVER NORTHEASTERN CO/WESTERN NEB BY 00Z WEDNESDAY. SNOW WILL REDEVELOP AND BECOME MODERATE TO HEAVY AT TIMES ACROSS SOUTHWESTERN WY BETWEEN 07Z AND 12Z...AS THE CENTER OF THE H7 LOW PROGRESSES EASTWARD ACROSS SOUTHWESTERN WY. AS THE WINDS SHIFT TO THE NORTHWEST ACROSS WESTERN WY BETWEEN 12Z AND 15Z...UPSLOPE FLOW WILL PRODUCE PERIODS OF MODERATE TO HEAVY SNOW IN THE WESTERN MOUNTAINS THROUGH 00Z WEDNESDAY. SUBSTANTIAL WRAP-AROUND MOISTURE AND LARGE-SCALE ASCENT WILL OCCUR EAST OF THE DIVIDE TODAY...AS THE CENTER OF THE H7 LOW MOVES FROM SOUTH CENTRAL WY EASTWARD TO WEST CENTRAL NEB BY 00Z WEDNESDAY. GFS AND NAM IN VERY GOOD AGREEMENT IN DEPICTING A STRONG ZONE OF H7/H5 FRONTOGENESIS EXTENDING FROM CENTRAL FREMONT COUNTY TO EASTERN NATRONA COUNTY FROM 15Z TODAY THROUGH 00Z WEDNESDAY. THIS FRONTOGENESIS IS COINCIDENT WITH STRONG DEFORMATION AT H7 AND WILL PRODUCE BANDS OF HEAVY SNOW ACROSS FREMONT COUNTY...THE EAST SLOPES OF THE WIND RIVER MOUNTAINS AND NATRONA COUNTY. WILL UPGRADE FREMONT AND NATRONA COUNTIES TO A WINTER STORM WARNING THROUGH 06Z WEDNESDAY. STRONG H7 WINDS ACROSS SWEETWATER COUNTY TODAY WILL RANGE BETWEEN 40 AND 60 KT. SUBSIDENCE BEHIND THE LOW PRESSURE TO THE EAST WILL ALLOW STRONG WINDS TO MIX DOWN TO THE SFC ACROSS SWEETWATER COUNTY TODAY WITH GUSTS BETWEEN 45 AND 55 MPH COMMON THROUGH THE EARLY EVENING HOURS. AS THE UPPER LOW SLOWLY PULLS AWAY TO THE EAST TONIGHT...WRAP-AROUND MOISTURE ACROSS EASTERN PORTIONS OF CENTRAL WY AND H85/H7 NORTH TO NORTHEAST FLOW WILL ALLOW LIGHT TO MODERATE SNOW TO CONTINUE THROUGH 12Z WITH MAINLY LIGHT SNOW AFTER 06Z. WILL LET WINTER STORM WARNINGS FOR THE BIGHORNS AND NATRONA COUNTY RUN THROUGH 12Z WEDNESDAY. RIDGING ALOFT BEHIND THE DEPARTING TROUGH WILL BUILD INTO WY WEDNESDAY WILL PRODUCE NORTHWEST FLOW ALOFT. WITH COLD MID LEVEL TEMPERATURES IN PLACE WEDNESDAY...HIGH TEMPERATURES WILL BE 10 TO 15 F BELOW NORMAL. NORTHWEST FLOW AND RESIDUAL LOW AND MID LEVEL MOISTURE WILL PRODUCE SCATTERED SNOW SHOWERS IN THE NORTHWEST MOUNTAINS OF WY. STRONGLY WARMING H7 TEMPERATURES TO BETWEEN MINUS 2 C AND 1 C THURSDAY AND WEST WINDS ALOFT WILL ALLOW HIGHS TO REBOUND TO NEAR NORMAL WITH DRY WEATHER EXPECTED ACROSS THE CWA. .LONG TERM...FRIDAY THROUGH TUESDAY FRIDAY AND FRIDAY NIGHT LOOK DRY EXCEPT FOR SOME LIGHT SNOW IN THE WESTERN MTS AND THE NORTHERN HALF OF THE BIGHORN MTS AS A WEAK SHORTWAVE MOVES THROUGH THE AREA. SW FLOW ON SATURDAY AND SUNDAY WITH WEAK SHORTWAVES IN THE FLOW. GFS A LITTLE FASTER AND STRONGER WITH THE WAVES THAN THE ECMWF THROUGH SUNDAY NIGHT. WILL CONTINUE THE IDEA OF SOME LIGHT SNOW IN THE MOUNTAINS WITH VERY LOW PRECIP CHANCES AT THE LOWER ELEVATIONS. A MORE COMPLICATED PATTERN SETS UP MONDAY AND TUESDAY WITH AN UPPER LOW POTENTIALLY LIFTING OUT OF THE SW U.S AND INTO THE CENTRAL ROCKIES. THE TROUGH OPENS UP WITH A NEGATIVE TILT AS IT MOVES INTO THE REGION. THIS WOULD LEAD TO A CHANCE OF PRECIP FOR MOST PLACES MONDAY AND TUESDAY WITH ISOLATED THUNDERSTORMS NOT OUT OF THE QUESTION EITHER DAY. AS FOR TEMPS... SEASONAL HIGHS EXPECTED THROUGH THE WEEKEND...THEN COOLER MON AND TUE WITH THE APPROACH OF THE STORM SYSTEM. && .AVIATION... IFR/MVFR CONDITIONS WILL PREVAIL ACROSS WESTERN WYOMING TODAY...INCLUDING KJAC...WITH MOUNTAIN OBSCURATIONS COMMON. SUBLETTE COUNTY AND ROCK SPRINGS COUNTY WILL HAVE IFR CONDITIONS THIS THROUGH MID MORNING WITH CONDITIONS IMPROVING TO MVFR/VFR BY 18Z. WEST WINDS ACROSS SOUTHERN WYOMING WILL BECOME STRONG TODAY WITH SUSTAINED WIND BETWEEN 30 AND 35 KT WITH GUSTS TO 45 KT. IFR CONDITIONS WILL BE WIDESPREAD ACROSS CENTRAL WYOMING TODAY WITH LIFR TO VLIFR CONDITIONS POSSIBLE AT KRIW AND KCPR BETWEEN 15Z TODAY AND 00Z WEDNESDAY. && .FIRE WEATHER... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN COLORADO TODAY. THIS SYSTEM WILL BRING SNOW SHOWERS TO THE MOUNTAINS OF WESTERN WYOMING TODAY WITH SIGNIFICANT ADDITIONAL ACCUMULATIONS EXPECTED. IT WILL BRING PERIODS OF LIGHT TO MODERATE SNOW EAST OF THE DIVIDE WITH THE BEST CHANCES FOR HEAVY SNOW ACROSS EASTERN SWEETWATER COUNTY...FREMONT COUNTY AND NATRONA COUNTY. MOUNTAIN OBSCURATIONS WILL PREVAIL EAST OF THE DIVIDE TODAY THROUGH TONIGHT. VERY STRONG WEST WINDS WITH GUSTS UP TO 55 MPH ARE EXPECTED TODAY ACROSS SWEETWATER COUNTY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING WYZ003-005-007-010-011-016-028>030. WINTER STORM WARNING UNTIL MIDNIGHT MDT TONIGHT WYZ015-017>019. WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING WYZ001-002-012>014-023-024. WINTER STORM WARNING UNTIL 10 AM MDT EARLY THIS MORNING WYZ025>027. WINTER STORM WARNING UNTIL 6 AM MDT WEDNESDAY WYZ008-009-020-022. && UPDATE...AR SHORT TERM...SMITH LONG TERM...AR AVIATION...SMITH FIRE WEATHER...SMITH
Hazardous weather outlook, Apr 6, 6:05 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 605 AM MDT TUE APR 6 2010 WYZ001>020-022>030-071200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 603 AM MDT TUE APR 6 2010 ...WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT FOR MUCH OF WESTERN AND CENTRAL WYOMING TODAY AND FOR PORTIONS OF CENTRAL WYOMING TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE ACROSS PORTIONS OF WESTERN WYOMING BEFORE TAPERING OFF LATE THIS AFTERNOON. SNOW WILL CONTINUE THROUGH LATE TONIGHT AND EARLY WEDNESDAY MORNING EAST OF THE DIVIDE. SIX TO TWELVE INCHES OF SNOWFALL ARE EXPECTED IN THE WESTERN VALLEYS AND BASINS... LANDER FOOTHILLS...FREMONT COUNTY...NATRONA COUNTY AND THE GREEN AND RATTLESNAKE MOUNTAINS. TEN TO TWENTY INCHES ARE EXPECTED IN THE WESTERN MOUNTAINS AS WELL AS CASPER MOUNTAIN AND THE BIGHORN MOUNTAINS. TWO TO FIVE INCHES CAN BE EXPECTED IN SWEETWATER COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS TODAY AND TONIGHT. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Apr 6, 9:02 AM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 902 AM MDT TUE APR 6 2010 WYZ020-022-061700- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 902 AM MDT TUE APR 6 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... HEAVY SNOWFALL OF 2 TO 3 INCHES AN HOUR WITH NEAR ZERO VISIBILITY WILL CONTINUE OVER NATRONA COUNTY THIS MORNING. RAPIDLY CHANGING VISIBILITY AND ROAD CONDITIONS CAN BE EXPECTED. MOTORISTS ARE ADVISED TO SLOW DOWN BEFORE HITTING SNOW PACKED AND ICY ROADS AND NEAR WHITE OUT CONDITIONS TO AVOID ACCIDENTS. WYZ019-061700- GREEN MOUNTAINS AND RATTLESNAKE RANGE- 902 AM MDT TUE APR 6 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... HEAVY SNOWFALL OF 2 TO 3 INCHES AN HOUR WITH NEAR ZERO VISIBILITY WILL CONTINUE OVER SOUTHERN FREMONT...NORTHERN SWEETWATER AND SOUTHWEST NATRONA COUNTIES THIS MORNING. RAPIDLY CHANGING VISIBILITY AND ROAD CONDITIONS CAN BE EXPECTED. MOTORISTS ARE ADVISED TO SLOW DOWN BEFORE HITTING SNOW PACKED AND ICY ROADS AND NEAR WHITE OUT CONDITIONS TO AVOID ACCIDENTS. WYZ015-017-018-061700- LANDER FOOTHILLS-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST- 902 AM MDT TUE APR 6 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... HEAVY SNOWFALL OF 2 TO 3 INCHES AN HOUR WITH NEAR ZERO VISIBILITY WILL CONTINUE OVER FREMONT COUNTY THIS MORNING. RAPIDLY CHANGING VISIBILITY AND ROAD CONDITIONS CAN BE EXPECTED. MOTORISTS ARE ADVISED TO SLOW DOWN BEFORE HITTING SNOW PACKED AND ICY ROADS AND NEAR WHITE OUT CONDITIONS TO AVOID ACCIDENTS. WYZ005-007-061700- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN- 902 AM MDT TUE APR 6 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TODAY... HEAVY SNOWFALL OF 2 TO 3 INCHES AN HOUR WITH NEAR ZERO VISIBILITY WILL CONTINUE OVER HOT SPRINGS COUNTY THIS MORNING. RAPIDLY CHANGING VISIBILITY AND ROAD CONDITIONS CAN BE EXPECTED. MOTORISTS ARE ADVISED TO SLOW DOWN BEFORE HITTING SNOW PACKED AND ICY ROADS AND NEAR WHITE OUT CONDITIONS TO AVOID ACCIDENTS. C.BAKER
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.